, Volume 87, Issue 11, pp 887-890
Date: 25 Jun 2008

Neuroophthalmological side effects following intrathecal administration of liposomal cytarabine for central nervous system prophylaxis in three adolescents with acute myeloid leukaemia

Rent the article at a discount

Rent now

* Final gross prices may vary according to local VAT.

Get Access

Abstract

Three adolescents with central nervous system (CNS) negative acute myeloid leukaemia (AML) refused cranial irradiation for CNS prophylaxis. Instead, these patients received four doses of 50 mg of intrathecal (IT) liposomal cytarabine on day 1, 15, 43 and 71 of maintenance therapy. Corticosteroids were given to prevent chemical arachnoiditis. All patients developed bilateral papilloedema after the third or fourth dose of liposomal cytarabine, local side effects were observed in two patients. Under prolonged dexamethasone therapy, side effects resolved completely. As reversible neuroophthalmological side effects caused by intrathecal liposomal cytarabine can also be observed under low-dose maintenance therapy in patients with CNS negative AML, it should be used with caution in children and adolescents.